Diffuse alveolar hemorrhage due to ketorolac tromethamine

Creticus P. Marak, Narendrakumar Alappan, Chang Shim, Achuta K. Guddati

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Drug-induced lung disease (DILD) is a common but frequently missed diagnosis. Therefore, a high index of clinical suspicion and familiarity with the clinical syndromes associated with DILD are important in making the diagnosis. Nonsteroidal anti-inflammatory drugs (NSAIDs) are one of the mostly commonly used classes of medications. NSAIDs are safe when used at prescribed doses. Side effects from use of NSAIDs are not uncommon and can affect almost every organ system in the body. NSAIDs are notorious for causing pulmonary toxicity, the common ones being bronchospasm and hypersensitivity reactions. Diffuse alveolar hemorrhage (DAH) secondary to NSAIDs is uncommon. Here, we report a case of DAH secondary to the use of ketorolac tromethamine.

Original languageEnglish (US)
Pages (from-to)11-13
Number of pages3
JournalPharmacology
Volume92
Issue number1-2
DOIs
StatePublished - Sep 1 2013

Fingerprint

Ketorolac Tromethamine
Hemorrhage
Anti-Inflammatory Agents
Pharmaceutical Preparations
Lung Diseases
Bronchial Spasm
Hypersensitivity
Lung

Keywords

  • Diffuse alveolar hemorrhage
  • Hypersensitivity
  • Ketorolac
  • Nonsteroidal anti-inflammatory drugs

ASJC Scopus subject areas

  • Pharmacology

Cite this

Diffuse alveolar hemorrhage due to ketorolac tromethamine. / Marak, Creticus P.; Alappan, Narendrakumar; Shim, Chang; Guddati, Achuta K.

In: Pharmacology, Vol. 92, No. 1-2, 01.09.2013, p. 11-13.

Research output: Contribution to journalArticle

Marak, Creticus P. ; Alappan, Narendrakumar ; Shim, Chang ; Guddati, Achuta K. / Diffuse alveolar hemorrhage due to ketorolac tromethamine. In: Pharmacology. 2013 ; Vol. 92, No. 1-2. pp. 11-13.
@article{462b81a5091d400a9bf839f8e45640f1,
title = "Diffuse alveolar hemorrhage due to ketorolac tromethamine",
abstract = "Drug-induced lung disease (DILD) is a common but frequently missed diagnosis. Therefore, a high index of clinical suspicion and familiarity with the clinical syndromes associated with DILD are important in making the diagnosis. Nonsteroidal anti-inflammatory drugs (NSAIDs) are one of the mostly commonly used classes of medications. NSAIDs are safe when used at prescribed doses. Side effects from use of NSAIDs are not uncommon and can affect almost every organ system in the body. NSAIDs are notorious for causing pulmonary toxicity, the common ones being bronchospasm and hypersensitivity reactions. Diffuse alveolar hemorrhage (DAH) secondary to NSAIDs is uncommon. Here, we report a case of DAH secondary to the use of ketorolac tromethamine.",
keywords = "Diffuse alveolar hemorrhage, Hypersensitivity, Ketorolac, Nonsteroidal anti-inflammatory drugs",
author = "Marak, {Creticus P.} and Narendrakumar Alappan and Chang Shim and Guddati, {Achuta K.}",
year = "2013",
month = "9",
day = "1",
doi = "10.1159/000351844",
language = "English (US)",
volume = "92",
pages = "11--13",
journal = "Pharmacology",
issn = "0031-7012",
publisher = "S. Karger AG",
number = "1-2",

}

TY - JOUR

T1 - Diffuse alveolar hemorrhage due to ketorolac tromethamine

AU - Marak, Creticus P.

AU - Alappan, Narendrakumar

AU - Shim, Chang

AU - Guddati, Achuta K.

PY - 2013/9/1

Y1 - 2013/9/1

N2 - Drug-induced lung disease (DILD) is a common but frequently missed diagnosis. Therefore, a high index of clinical suspicion and familiarity with the clinical syndromes associated with DILD are important in making the diagnosis. Nonsteroidal anti-inflammatory drugs (NSAIDs) are one of the mostly commonly used classes of medications. NSAIDs are safe when used at prescribed doses. Side effects from use of NSAIDs are not uncommon and can affect almost every organ system in the body. NSAIDs are notorious for causing pulmonary toxicity, the common ones being bronchospasm and hypersensitivity reactions. Diffuse alveolar hemorrhage (DAH) secondary to NSAIDs is uncommon. Here, we report a case of DAH secondary to the use of ketorolac tromethamine.

AB - Drug-induced lung disease (DILD) is a common but frequently missed diagnosis. Therefore, a high index of clinical suspicion and familiarity with the clinical syndromes associated with DILD are important in making the diagnosis. Nonsteroidal anti-inflammatory drugs (NSAIDs) are one of the mostly commonly used classes of medications. NSAIDs are safe when used at prescribed doses. Side effects from use of NSAIDs are not uncommon and can affect almost every organ system in the body. NSAIDs are notorious for causing pulmonary toxicity, the common ones being bronchospasm and hypersensitivity reactions. Diffuse alveolar hemorrhage (DAH) secondary to NSAIDs is uncommon. Here, we report a case of DAH secondary to the use of ketorolac tromethamine.

KW - Diffuse alveolar hemorrhage

KW - Hypersensitivity

KW - Ketorolac

KW - Nonsteroidal anti-inflammatory drugs

UR - http://www.scopus.com/inward/record.url?scp=84880183686&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84880183686&partnerID=8YFLogxK

U2 - 10.1159/000351844

DO - 10.1159/000351844

M3 - Article

C2 - 23867384

AN - SCOPUS:84880183686

VL - 92

SP - 11

EP - 13

JO - Pharmacology

JF - Pharmacology

SN - 0031-7012

IS - 1-2

ER -